Heart Attack Following Testosterone Replacement Therapy

Heart Attack Following Testosterone Replacement Therapy

We received a call from a 58 year old gentleman that had been using testosterone replacement therapy (“Low-T” gel) for approximately 60 days when he suffered a heart attack. He had seen something online about dangers associated testosterone replacement therapy and increased incidences of heart attack and stroke, and, therefore, called. I explained to this caller that the science is emerging. Several studies have not indicated increases in complications, however, other recent studies have indicated increased incidences in heart attacks, strokes, deep vein thromboses (DVT) and pulmonary embolism (PE), associated with using testosterone replacement therapy. The studies seem to show that in men over the age of 65 there is approximately two times the likelihood of a heart attack. In men under 65 there appears to be approximately three times the incidence of heart attack for men who had suffered previous heart attacks before starting testosterone replacement therapy. This caller had not had a prior heart attack and, for that reason, we explained that the science currently might not support his claim. But, as new information (including the results of a study soon-to-be released by a major university) and investigative results from the FDA’s current inquiry become available, data may support claims like his.

Categories